|Meds and grapefruit
Aug 3, 2012
What effect might have grapefruit and grapefruit juice have on my HIV meds. I am taking Retonavir, Truvada, and Reyataz. I have tried to find out by searching thru GOOGLE, but the answers are too complicated for someone not in the medical field to understand.
| Response from Dr. Wohl
Grapefruit juice contains chemicals that can slow down the ability of the liver to clear medications from your system. When that happens, levels of the drugs can increase, causing side effects.
I would stay away from grapefruit juice if you are on HIV medication.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.